MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ST. JUDE MEDICAL, INC. SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Model Number RSAR-30
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2021, a 30mm sjm rigid saddle ring was implanted.After placing the ring, there was still too much of a leak and it was decided to do a valve replacement.The patient suffered from mitral valve insufficiency and the native valve was affected with rheumatic fever.27mm sjm master series mechanical valve was successfully implanted on (b)(6) 2021.No leakage was noted after the mitral valve replacement was performed.Later, the patient experienced decrease vision in the right eye.No diplopia or hemianopia was reported and cause could not be concluded.The patient remained stable throughout the procedure.The patient was discharged to the referring hospital on (b)(6) 2021.On (b)(6) 2021, the patient was experiencing post operative anemia and was transfused.The patient does not have a history of anemia.The patient is reported to be in stable condition.((b)(4)).Related manufacturer report number: 3007113487-2022-00021.
 
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Additional Manufacturer Narrative
Additional information: h6, h10.An event of leak remaining after the ring was implanted so it was explanted and a prosthetic valve was implanted was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13285012
Report Number3007113487-2022-00020
Device Sequence Number12006579
Product Code KRH
UDI-Device Identifier05414734009447
UDI-Public05414734009447
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Model NumberRSAR-30
Device Catalogue NumberRSAR-30
Device Lot Number8062729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
27MJ-501, (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight60 KG